Colorado, 2006

Hail in Colorado, June 11, 2006

June 11, 2006 · NWS BOU · 10 events in 4 counties and zones

10 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 11, 1:30 PM MST, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 11, 1:30 PM MST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
230 PM MDT SUN JUN 11 2006

...SEVERE STORMS STILL EXPECTED OVER PORTIONS OF NORTHEAST
COLORADO...

.SHORT TERM DISCUSSION...DRY AIR WITH DEWPOINTS MOSTLY IN THE UPPER
30S HAS SPREAD NORTHWARD ACROSS THE DENVER METRO AREA...AS WELL THE
PALMER DIVIDE AREA THIS AFTERNOON.  AS A RESULT..CAPES WERE LESS
THAN 1000 J/KG WHICH SHOULD KEEP SEVERE WEATHER THREAT AS WELL AS
THUNDERSTORM COVERAGE LIMITED IN THOSE AREAS.

HOWEVER...MUCH HIGHER DEWPOINTS IN THE LOWER TO MID 50S EXIST ACROSS
THE NORTHEAST CORNER OF THE STATE. BEST MOISTURE/INSTABILITY AXIS
WITH TOWERING CU APPEARS TO BE RIGHT ALONG RESIDUAL OUTFLOW BOUNDARY
NOW STRETCHING FROM EASTERN MORGAN COUNTY INTO SOUTHEAST WASHINGTON
COUNTY.  THIS AREA SHOULD BREAK OUT IN SEVERE STORMS LATE THIS
AFTERNOON WITH CAPES PEAKING REACH ABOUT 2000 J/KG AND 0-6 KM SHEAR
NEAR 25 M/S.  MEANWHILE...DENVER CONVERGENCE ZONE HAS SHIFTED AS FAR
NORTH AS GREELEY LATE THIS AFTERNOON AND IS GRADUALLY WASHING OUT.
HOWEVER...INCREASE IN LOW LEVEL MOISTURE AND WEAK CONVERGENCE OVER
THE CHEYENNE RIDGE AREA COULD SPARK SEVERE STORMS THERE TOO.  STORMS
EXPECTED TO MERGE BUT ALSO GRADUALLY WEAKEN AS THE MOVE EAST/
SOUTHEAST ACROSS THE PLAINS THIS EVENING AS THEY BEGIN TO INTERACT
WITH COOLER AND LOWER THETA-E AIR FARTHER EAST.

LOW LEVEL MOISTURE SHOULD EVENTUALLY GET PULLED BACK INTO THE FRONT
RANGE LATER TONIGHT AS DENVER CYCLONE RE-ESTABLISHES ITSELF.  WILL
MENTION PATCHY FOG NORTH AND EAST OF DENVER AS TEMPS COOL CLOSE TO
ADVECTED DEWPOINTS.

FOR TOMORROW...MID LEVEL WINDS WEAKEN AND MID LEVEL TEMPS WARM WHICH
WILL RESULT IN LESS CONVECTION.  MOST ACTIVITY THROUGH TOMORROW
AFTERNOON WILL BE RESTRICTED TO LOCATIONS IN/NEAR HIGHER TERRAIN
SINCE MID LEVEL WARM CAP WILL BE STRENGTHENING.

.LONG TERM DISCUSSION...AN UPPER LEVEL RIDGE WILL BUILD OVER THE
AREA TUE AND WED WITH WSW FLOW ALOFT.  LATEST GFS DOES SHOW SOME MID
LEVEL MOISTURE OVER ON WED WHICH COULD ALLOW FOR SOME ISOLD HI BASED
STORMS DURING THE LATE AFTN/EARLY EVENING HOURS.  WITH TEMPS IN THE
850-700 MB LAYER RISING BOTH DAYS AFTN HIGHS SHOULD RISE INTO WELL
THE 90S OVER NERN CO.  FOR THU AND FRI THE UPPER LEVEL RIDGE WILL
FLATTEN AS AN UPPER LEVEL TROUGH MOVES ACROSS THE NRN ROCKIES WITH
INCREASING WIND IN THE LOWER AND MID LEVELS WHICH MAY INCREASE THE
FIRE DANGER.  WITH LOW LEVEL SWLY DOWNSLOPE IN PLACE ON THU TEMPS
WILL LIKELY RISE INTO THE UPPER 90S TO AROUND 100 DEGREES OVER NERN
CO.  TSTMS CHANCES LOOK LOW ON THU WITH VERY DRY AIR OVER NRN
COLORADO.  ON FRI GFS DOES SHOW A WEAK COLD FRONT AFFECTING NERN CO
WHICH WILL SHOULD BRING COOLER TEMPS AND POSSIBLY A BETTER CHC OF
TSTMS IF ENOUGH LOW LEVEL MOISTURE IS AVAILABLE.

FOR SAT AND SUN WLY FLOW ALOFT IS FCST OVER NRN CO.  GFS SHOWS SOME
MID LEVEL MOISTURE MOVING ACROSS WHICH MAY ALLOW FOR SOME ISOLD HI
BASED TSTMS OVER THE MTNS.  OVER NERN CO TEMPS WILL WARM AGAIN ON
SAT IN ADVANCE OF ANOTHER COLD FRONT WHICH MAY AFFECT THE AREA ON
SUN.  THERE COULD BE A BETTER CHC OF TSTMS SUN AFTN OR EVENING OVER
NERN CO IF ENOUGH LOW LEVEL MOISTURE IS AVAILABLE..

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

BARJENBRUCH/RPK
Hazardous weather outlook, Jun 11, 10:02 AM MST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1102 AM MDT SUN JUN 11 2006

COZ030>051-121200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1102 AM MDT SUN JUN 11 2006

...SEVERE STORMS EXPECTED OVER PORTIONS OF NORTHEAST COLORADO THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS...SOME SEVERE...ARE EXPECTED ACROSS THE
NORTHEAST PLAINS OF COLORADO LATE THIS AFTERNOON AND EVENING.
THUNDERSTORMS WILL FIRST DEVELOP OVER THE FRONT RANGE FOOTHILLS BY
EARLY THIS AFTERNOON...AND THEN SPREAD AND DEVELOP EASTWARD ACROSS
THE NORTHEAST PLAINS OF COLORADO LATER THIS AFTERNOON AND EVENING.

THE STORMS WILL BECOME MORE NUMEROUS AND STRONGER AS THEY MOVE EAST
OF THE URBAN CORRIDOR WHERE HIGHER LOW LEVEL MOISTURE EXISTS.  SOME
OF THE STORMS ARE EXPECTED TO BECOME SEVERE AFTER 2 PM WITH LARGE
HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WINDS. DUE TO THE
STRENGTHENING LOW LEVEL SHEAR IN THE ATMOSPHERE AND A POTENTIAL
CONVERGENCE ZONE DEVELOPING ALONG THE I-76 CORRIDOR...ONE OR TWO
SHORT LIVED TORNADOES WILL ALSO BE POSSIBLE.  THE HIGHEST RISK AREA
FOR SEVERE STORMS WILL BE ALONG AND EAST OF A LINE FROM GREELEY TO
LIMON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER THE NORTHEAST
PLAINS OF COLORADO MONDAY AFTERNOON AND EVENING.  ALTHOUGH AN UPPER
LEVEL RIDGE IS EXPECTED TO BUILD OVER THE REGION...THERE MAY STILL
BE SUFFICIENT VERTICAL SHEAR AND LOW LEVEL MOISTURE FOR A FEW SEVERE
THUNDERSTORMS.  WARMER AND DRIER CONDITIONS CAN BE EXPECTED FOR THE
REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NECESSARY OVER THE NORTHEAST
PLAINS OF COLORADO AFTER 2 PM.

BARJENBRUCH/KLEYLA

The radar

The Denver radar (KFTG), 46 km away, was scanning. The volume nearest the first event began at 22:35 UTC.

Open the radar archive at this moment

Event by event

10 hail. Local standard time, as filed.

Hail, Jefferson

When
June 11, 3:34 PM MST
Where
Jefferson County, Arvada
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.800, -105.083

Hail, Jefferson

When
June 11, 3:40 PM MST
Where
Jefferson County, Arvada
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.800, -105.083

Hail, Jefferson

When
June 11, 3:40 PM MST
Where
Jefferson County, 3 mi NNE of Arvada
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.833, -105.067

Hail, Jefferson

When
June 11, 3:40 PM MST
Where
Jefferson County, 3 mi N of Arvada
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.850, -105.083

Hail, Adams

When
June 11, 3:59 PM MST
Where
Adams County, 10 mi E of Brighton
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.983, -104.633

Hail, Weld

When
June 11, 4:10 PM MST
Where
Weld County, 4 mi W of Prospect
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.050, -104.417

Hail, Weld

When
June 11, 4:25 PM MST
Where
Weld County, 3 mi SE of Keenesburg
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.067, -104.483

Hail, Weld

When
June 11, 4:56 PM MST
Where
Weld County, 10 mi SE of Ft Lupton
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.983, -104.667

Hail, Morgan

When
June 11, 6:17 PM MST
Where
Morgan County, 10 mi NNE of Ft Morgan
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.383, -103.733

Hail, Adams

When
June 11, 6:47 PM MST
Where
Adams County, 31 mi NE of Bennett
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.067, -104.017

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516735, 5516732, 5516733, 5516734, 5516648, 5516647, 5516646, 5516645, 5516644, 5516643.